MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G5 DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G5 DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0801-NT
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Entrapment of Device (1212); Difficult to Open or Close (2921); Expulsion (2933); Unintended Movement (3026)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4+ degenerative mitral regurgitation (mr), prolapsed posterior leaflet at p1 and p2, posterior leaflet flail at p3, prolapsed anterior leaflet at a2 for a mitraclip procedure.During the procedure, mitraclip nt was implanted on the central side of anterior and posterior leaflet 3 (a3p3) and the second mitraclip xtw was implanted on the lateral side of anterior and posterior leaflet 2 (a2p2).Physician decided to place another third mitraclip nt on the medial side of anterior and posterior leaflet 3 (a3p3).Third clip was steered over the valve, and the posterior leaflet was caught at the gripper, and interacted with the flail chordae, tried removing the stuck posterior leaflet, but was unsuccessful.It was decided to grasp the leaflets, and it was observed that the grippers would not lower and raise.Troubleshooting was performed but was unsuccessful in lowering the grippers.While grippers in raised position, physician attempted as much leaflet as possible in clip arms and closed the clip.Mitraclip nt was implanted.Once clip was deployed, it was freed from the chordae.After few heartbeats, mitraclip nt was embolized into the left atrium.Mitraclip nt clip delivery system and steerable guide catheter was removed from the patient.Embolized mitraclip nt was removed with the snare equipment.All steps were performed as per ifu.The final mr was grade 2+.There were no adverse patient effects or clinically significant delays reported.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The reported difficult to open or close-gripper actuation - both during procedure could not be replicated in a testing environment due to the returned condition of the device (clip was not returned).The reported entrapment of device and expulsion-ccd during procedure could not be replicated in a testing environment as they were related to patient or procedural/operational circumstances.The reported unintended movement ¿ n/a was not confirmed.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.A review of the complaint history identified no similar complaints from the lot.All available information was investigated, and a cause for the reported entrapment of device (clip becoming caught in anatomy) resulting in gripper actuation of both the grippers and unintended movement in the left ventricle cannot be determined.Additionally, a cause for the reported expulsion (complete clip detachment) resulting in embolism cannot be determined.Embolism is a known possible complication associated with mitraclip procedures.Unexpected medical interventions were a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.Codes removed: health effect- impact code: 4624 medical device problem code: 1157.
 
Event or Problem Description

Brand Name
MITRACLIP G5 DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24489641
Report Number2135147-2026-01305
Device Sequence Number5091906
Product Code NKM
UDI-Device Identifier05415067050717
UDI-Public(01)05415067050717(17)270115(10)50717A1071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS0801-NT
Device Catalogue NumberCDS0801-NT
Device Lot Number50717A1071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2XMITRACLIPS.; STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown